Heparin-induced thrombocytopaenia.

Link to article at PubMed

Related Articles

Heparin-induced thrombocytopaenia.

Postgrad Med J. 2018 Aug 20;:

Authors: Prince M, Wenham T

Abstract
Heparin-induced thrombocytopaenia (HIT) is a severe and potentially life-threatening adverse drug reaction. Patients become extremely hypercoagulable, and this can lead to life-threatening and limb-threatening thrombosis with a mortality of 5%-10%. HIT is an antibody-mediated process in which platelet activation occurs. Diagnosis requires a high index of suspicion along with a scoring system and laboratory testing. Patients suspected of having HIT must not receive any further heparin or low-molecular weight heparin and must be started on an alternative anticoagulant such as argatroban or danaparoid. Fondaparinux may also be considered but is not licenced for this indication.

PMID: 30126928 [PubMed - as supplied by publisher]

Leave a Reply

Your email address will not be published.